MAUDE Adverse Event Report: ARTHREX, INC. CRESCENT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. CRESCENT, QUICKPASS LASSO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-6068C
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The most likely cause of this type of event is the use of excessive force and/or prying/leveraging with the tip fully exposed on the device during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Per customer device will not be returned.
 
Event or Problem Description
It was reported that during a labral repair, the tip of the crescent, quickpass lasso broke-off in the soft tissue of the shoulder joint.Per the surgeon the broken piece was secure so it was not removed.The patient was released from surgery center per facility protocol.Patient was a (b)(6) female, dob (b)(6).
 
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.This is a follow-up submission due to device evaluation.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.The device met all material specifications as received.The evaluation revealed broken tip on the returned device due to stress fracture.This type of event is typically caused by prying/leveraging against hard bone or another instrument.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a labral repair, the tip of the crescent, quickpass lasso broke-off in the soft tissue of the shoulder joint.Per the surgeon the broken piece was secure so it was not removed.The patient was released from surgery center per facility protocol.Patient was a (b)(6) female, dob (b)(6) 2016.

Brand Name
CRESCENT, QUICKPASS LASSO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5911982
Report Number1220246-2016-00347
Device Sequence Number19139969
Product Code LXH
UDI-Device Identifier00888867038981
UDI-Public00888867038981
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 09/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-6068C
Device Lot Number529659767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2016
Supplement Report FDA Received Date09/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR